MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22107
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Stent broken."as per complaint form: in (b)(6) 2017, the stent was implanted by the same hospital and physician.On the (b)(6) the stent should be removed.Stent was in an optimal position, but completely discoloured dark.When removing, the part of the stent was in the duodenum, fell apart into the smallest pieces.Rest piece without harm was in the pancreatic duct.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Problem statement: the customer reported the following complaint issue "stent broken "as per complaint form: in (b)(6) 2017, the stent was implanted by the same hospital and physician.On the (b)(6) the stent should be removed.Stent was in an optimal position, but completely discoloured dark.When removing, the part of the watch was in the duodenum, fall a parted into the smallest pieces.Rest piece without harm was in the pancreatic duct." additional information 09th sept 2017; was part of device left inside patient? no, all parts could be removed from the patient what was used to remove the stent? with a forceps.Lab evaluation: 1 x gpso-5-3 device was returned to cirl for evaluation.A lab evaluation was held on 21 sept 2017.Upon evaluation of the returned device it was noted that the returned piece of the stent was the ductal end.Therefore, the part of the stent in the patient must have been the duodenal end.The stent may have possibly been placed upside down.The stent discolouration is likely due to exposure in a gastric environment.The damage on the shaft is consistent with stent removal.Root cause: a definitive root cause for this complaint cannot be conclusively determined as the operational conditions cannot be replicated in a laboratory setting.However, a possible cause for this stent damage could be due to the stent removal method.Ifu review: it may be noted that according to the instructions for use, the user is instructed to visually inspect the device ¿if any abnormality is detected that would prohibit proper working condition, do not use¿.Fqc review: prior to distribution all geenen pancreatic devices are subject to visual inspection to ensure device integrity.These inspections are outlined in internal procedures in place at cook ireland.Document review: a review of the manufacturing records for the biliary stent device of lot c1314154 did not reveal any discrepancy related to the complaint issue.Summary: this complaint is confirmed as the stent was found to be damaged.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to include the investigation conclusions.Stent broken."as per complaint form: in (b)(6) 2017, the stent was implanted by the same hospital and physician.On the (b)(6) the stent should be removed.Stent was in an optimal position, but completely discoloured dark.When removing, the part of the stent was in the duodenum, fell apart into the smallest pieces.Rest piece without harm was in the pancreatic duct.

Brand Name
GEENEN PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6917313
Report Number3001845648-2017-00427
Device Sequence Number19163622
Product Code FGE
UDI-Device Identifier00827002221079
UDI-Public(01)00827002221079(17)200112(10)C1314154
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG22107
Device Catalogue NumberGPSO-5-3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;